MAUDE Adverse Event Report: BEMIS DE MEXICO, SA DE CV BEMIS SENTINEL; SHARPS CONTAINER

BEMIS DE MEXICO, SA DE CV BEMIS SENTINEL; SHARPS CONTAINER
Model Number 175 030
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
From both the unused samples provided by complainant, and from retains of similar product by importer, it was established that there are aesthetic defects resulting from improper molding practices.However, we could not establish why the complainant was experiencing fitment issues of the lid to the container base, or of the locking rotor in the lid.Analysis of those parts is included with this report.
 
Event or Problem Description
Distributor reported customer was having a problem with 175 030 sharps containers.Customer reports tops are thin and do not secure properly to the base to provide a closed unit when done.Tops keep popping off and cause needles to go all over the floor.

Brand Name
BEMIS SENTINEL
Common Device Name
SHARPS CONTAINER
Manufacturer (Section D)
BEMIS DE MEXICO, SA DE CV
av texas #200
parque industrial nacional
cienega de flores, nuevo leon 65550
MX  65550
MDR Report Key10577120
Report Number3011198121-2020-00001
Device Sequence Number1192285
Product Code MMK
UDI-Device Identifier00073088149282
UDI-Public0073088149282
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K953797
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/23/2020
Report Date (Section F) 09/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number175 030
Device Catalogue Number175 030
Device Lot Number188191
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Event Location Outpatient Treatment Facility
Date Report to Manufacturer09/23/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2020
Initial Report FDA Received Date09/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA09/23/2020